Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My Cocktail has grown, again - side effects
May 1, 2008

I have been positive for nearly 3 years and went on meds about 8 months ago. I started on Truvada and kaletra but had troubles with diarrhea (incapacitating), so, my Doc changed the kaletra to norvir and prezista. Still the diarrhea but less trouble.

My numbers began to plateau and hover aroun 200 viral load, but my tcells came up to over 400. We recently added Isentress to see if we could break the plateau. Does this sound reasonable?

One of the biggest troubles I have started having is pretty severe (watery and frequent) diarrhea. It is sudden, frequent, and "explosive?". I have been on the Isentress for a little over 2 weeks now. Would this be the suspect?

Does anyone have any tips on how to mitigate the diarrhea? It is keeping me from venturing too far from home and effecting my work.

thank you! B

Response from Dr. Henry

Boosted protease inhibitors using ritonavir cause annoying diarrhea in some paitients. Once daily dosing of Prezista using less ritonavir is beingt studied partly to see if that is better tolerated then the twice a day approach. A number of interventions help variably to diminish protease inhibitor related diarrhea including fiber tablets, calcium supplements, yogurt, or judicious drugs like Immodium or Lomotil. Looking for other causes (such as C difficule from earlier antibiotic use) need to be considered as well. KH



Previous
lipoatrophy treatment locations?
Next
No side effects from meds since danactive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement